MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LINOX SMART TD 65/18; ICD LEAD

BIOTRONIK SE & CO. KG LINOX SMART TD 65/18; ICD LEAD
Model Number 359074
Medical Device Problem Codes Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
After an implantation period of approx.85 months, it was reported that the shock impedance was too high.During the icd-system revision it was observed that the lead was fractured proximal to the connector.The lead was capped.
 
Additional Manufacturer Narrative
A portion of the lead was returned for analysis.The icd was not returned for analysis.Therefore this report only refers to the review of the quality documents associated with the manufacture of the lead and the icd, the analysis of the returned data as well as the analysis of the lead itself.The returned data were thoroughly inspected.The inspection revealed an increasing shock impedance with values of greater than 150 ohm, confirming the clinical observation.The pacing impedance showed a normal behavior.The lead was not completely returned for analysis.Only a 3 cm long fragment with the df-1 connector pin was returned.However the corresponding conductor cable was not available.The performance of the fragment was scrutinized, including a visual inspection.During the visual inspection the conductor cable leading to the rv shock coil was found torn from the df-1 connector pin.Unfortunately an analysis of the missing lead fragment would be necessary to determine the root cause of this damage.Cuts into the insulation were detected 2 cm distal to the df-1 connector pin.This damage most likely occurred during the extraction procedure.Further analysis of the returned lead fragment did not reveal any irregularity that might have contributed to the reported clinical observation.The manufacturing processes for both the icd and lead were re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.The final acceptance test of the icd proved the device functions to be as specified.In conclusion, there was no indication of a material or manufacturing problem.

Brand Name
LINOX SMART TD 65/18
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key9979520
Report Number1028232-2020-01758
Device Sequence Number14311591
Product Code NVY
UDI-Device Identifier04035479100476
UDI-Public04035479100476
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Model Number359074
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;